Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 9, 2022, 5:40 PM MDT for Valley County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2022, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 9, 2022, 6:04 PM MDT
- In force
- 24 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Valley County, ID
The radar
The Boise radar (KCBX), 152 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565
WUUS55 KBOI 092340
SVRBOI
IDC085-100030-
/O.NEW.KBOI.SV.W.0021.220709T2340Z-220710T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
540 PM MDT Sat Jul 9 2022
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Northwestern Valley County in southwestern Idaho...
* Until 630 PM MDT..
* At 538 PM MDT, a severe thunderstorm was located 6 miles south of
McCall, moving east-northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Paddy Flat Work Center and Little Payette Lake around 540 PM MDT.
Lake Fork Guard Station around 550 PM MDT.
Poverty Flat Campground around 610 PM MDT.
Krassel Work Center around 620 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4471 11609 4488 11617 4506 11557 4480 11546
TIME...MOT...LOC 2338Z 252DEG 23KT 4482 11603
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LC1 follow-up statement
178
WWUS55 KBOI 100004
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
604 PM MDT Sat Jul 9 2022
IDC085-100013-
/O.CAN.KBOI.SV.W.0021.000000T0000Z-220710T0030Z/
Valley ID-
604 PM MDT Sat Jul 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VALLEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
LAT...LON 4471 11609 4488 11617 4506 11557 4480 11546
TIME...MOT...LOC 0000Z 252DEG 23KT 4487 11581
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:59 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 1:59 PM MDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Boise ID 159 PM MDT Sat Jul 9 2022 .SHORT TERM...Tonight through Monday night...A weakening trough of low pressure will slowly track eastward across the northern Rockies through late Sunday. The flow aloft will transition from southwest winds today to more of a westerly flow tomorrow. Enough moisture and instability are present in the southwest flow today to entice some storms to develop over far NE Oregon and central Idaho. Storms that develop will be mainly over higher terrain and will be unlikely to produce much precipitation. As the trough transitions east, upper level ridging is expected to move in ushering in continued dry and warming conditions for the first part of the week. .LONG TERM...Tuesday through Saturday...A ridge will build in from the desert southwest through the week continuing warm southwest flow for the region. Temperatures will steadily increase to 5-10 degrees above normal on Tuesday and Wednesday. Valley temperatures are forecast to be in the triple digits on Tuesday and Wednesday, but clouds and isolated showers on Tuesday night from monsoonal moisture could lower temperatures. Disagreement between model ensembles keeps location, timing, and extent of midweek precipitation from the monsoonal moisture uncertain. A weak shortwave trough will move through the region late Thursday into Friday, this coupled with monsoonal moisture will bring another chance of precipitation to the Boise Mountains and Magic Valley on Friday night. Temperatures will remain 5-10 degrees above normal through Saturday as southwest flow continues. && .AVIATION...VFR with scattered mid level and high clouds. Isolated thunderstorms on Saturday afternoon, mainly in the West Central Idaho mountains and Baker County, Oregon. Surface winds: generally W- NW 5-15 kt, except gusts to around 35 kt near thunderstorms. Winds aloft at 10k feet MSL: SW-W 10-20 kt. Sunday Outlook...VFR with mostly clear skies. Surface winds: mainly W-NW 5-15 kt except gusts to around 25 kt in the Snake River Valley Sunday afternoon. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...MC LONG TERM....SA AVIATION.....SA
In the hours before
Special weather statement, Jul 9, 3:01 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Boise ID
301 PM MDT Sat Jul 9 2022
ORZ062-063-092130-
Malheur County OR-Baker County OR-
301 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of south central Baker
and north central Malheur Counties through 330 PM MDT/230 PM PDT/...
At 300 PM MDT/200 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Malheur City, or 24 miles southeast of Baker City,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rye Valley around 210 PM PDT.
Durkee, Weatherby and Dixie around 220 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4434 11766 4446 11778 4468 11757 4448 11727
TIME...MOT...LOC 2100Z 226DEG 30KT 4444 11764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MCSpecial weather statement, Jul 9, 3:38 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Boise ID
338 PM MDT Sat Jul 9 2022
IDZ011-033-ORZ062-092200-
West Central Mountains ID-Upper Weiser River ID-Baker County OR-
338 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Baker Counties through 400 PM MDT/300 PM
PDT/...
At 337 PM MDT/237 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Sweedes Landing, or 21 miles northwest of Weiser,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sweedes Landing around 240 PM PDT.
McChord Butte around 340 PM MDT.
Mann Creek Guard Station around 350 PM MDT.
Sturgill Peak and southern Brownlee Reservoir around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4441 11720 4457 11733 4477 11696 4454 11677
TIME...MOT...LOC 2137Z 239DEG 38KT 4453 11718
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LCSpecial weather statement, Jul 9, 3:48 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Boise ID
248 PM PDT Sat Jul 9 2022
ORZ062-092230-
Baker County OR-
248 PM PDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern Baker
County through 330 PM PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm near
Little Lookout Mountain, or 19 miles east of Baker City, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Little Lookout Mountain and Love Reservoir around 250 PM PDT.
Sheep Mountain around 300 PM PDT.
Richland around 310 PM PDT.
Sparta around 320 PM PDT.
Carson, Cornucopia and Halfway around 330 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4495 11696 4458 11739 4468 11760 4509 11728
4509 11724
TIME...MOT...LOC 2148Z 214DEG 25KT 4469 11744
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LCSpecial weather statement, Jul 9, 3:57 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Boise ID
357 PM MDT Sat Jul 9 2022
IDZ011-033-092245-
West Central Mountains ID-Upper Weiser River ID-
357 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of south central Adams
and central Washington Counties through 445 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm over
McChord Butte, or 20 miles north of Weiser, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mann Creek Guard Station around 400 PM MDT.
Sturgill Peak around 410 PM MDT.
Cambridge around 430 PM MDT.
Goodrich, Pyramid Point and Mesa around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4457 11640 4443 11709 4454 11715 4456 11715
4462 11712 4482 11654
TIME...MOT...LOC 2156Z 248DEG 27KT 4455 11704
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LCThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:38 PM MDT | Special Weather Statement | BOI | Washington | 22 min |
| Jul 9, 3:57 PM MDT | Special Weather Statement | BOI | Washington | 48 min |
| Jul 9, 4:09 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Washington | 51 min |
| Jul 9, 4:54 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.